Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Trizivir......promosing results!
Jun 11, 2001

I was diagnosed HIV+ in fall of 1997 with a VL of 150,000 and CD4 of 1,000. In spring of 1998 started Combivir and Viracept. I stayed on this treatment until June 2001. VL went to undectable immediately after initial treatment and CD has remained fairly constant between 750-950. I have now switched to Trizivir. So far so good!!! The easy dosing schedule and only taking 2 pills a day are a major relief (not to mention the emlimination of diarreha)

From your work...are patients successful with this new med?? The phamplet can scare ya a bit but my doctor and I have a very good rapport and I trust her fully. Just wondering what your experiences have been with this med?

Thanks for all you do!

Response from Dr. Boyle

Some "switch" studies support Trizivir use in this situation, however, the durability of this regimen is uncertain, especially if your longstanding use of combivir led to any underlying resistance to 3TC or AZT. I generally prefer to combine Tizivir with a non-nucleoside reverse transcriptase inhibitor to give it a litle more potency and durability; however, if your viral load is less than 50 copies/mL and your CD4 count is stable, given your tolerance of Trizivir I would continue you on it, but would change very quickly at the slightest sign of any resistance to that regimen emerging. If patients stay on Trizivir after they start to break through virologically, additional resistance mutations can rapidly accumulate and this may affect future treatment options. Good luck!



Previous
waiting after DDI
Next
videx 2 hours after meal

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement